Doctors Lounge - Dermatology AnswersBack to Dermatology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/18/2017.
Forum Name: Dermatology Topics
Question: Dutasteride for hair loss
|tinxy - Fri Sep 19, 2008 11:13 am||
I am a 20 year old female and am suffering from my hair thinning. The volume of my hair has decreased alot, but I aven't noticed an unusual amount of hair fall. My mums hair went the same at a similar age to mine so I assume it is genetic. I have used 2% minoxidil for a while and it doesn't seem to do a lot. I have read a bit about Dutasteride but it says women should not use it. But if I only took it for a year it would be out of my system after 6 months wouldn't it. I really want to give it a go because it has become so distrssing and all I think about.
|Debbie Miller, RN - Wed Oct 08, 2008 6:27 pm||
I don't know much about this drug but I believe the greatest fear is the effects it could have on childbearing. It has been determined to have teratogenic affects (causes birth defects) and is especially serious for male offspring. It would be recommended you NOT become pregnant for at least six months after completing treatment, should you decide to go this route.
I would recommend a consultation with a dermatologist or endocrinologist to see what might be done to avert the possible genetic tendency of hair loss safely. If you take any drugs for this, it would be wise to use serious protection for any sexual activity. You may not be planning that now but 50% of all pregnancies are unplanned.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.